Alert archive / Nebraska / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS Cheyenne, WY

May 20, 2014Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at May 20, 2014, 5:00 PM MDT for Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2014, 5:00 PM MDT (23:00 UTC)
Expired
May 20, 2014, 11:00 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

Counties Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY

The radar

The Cheyenne radar (KCYS), 110 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 5:13 PM MDTFLASH FLOODTorrington, WYHWY 26 IN TORRINGTON UNDER 1 FT OF WATER. 1.5 HAIL DEPTH OF PEA SIZED HAIL STILL OBSVD.
May 20, 6:16 PM MDTFLASH FLOODTorrington, WYSUBSTANTIAL FLOODING IN TORRINGTON. BASEMENTS FLOODING. HAIL BLOCKING STORM DRAINS. STILL RAINING LIGHTLY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 11.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2014-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2014-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1818 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WGUS55 KCYS 202300
FFWCYS
NEC157-165-WYC015-210500-
/O.NEW.KCYS.FF.W.0001.140520T2300Z-140521T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MDT TUE MAY 20 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHERN GOSHEN COUNTY IN SOUTHEAST WYOMING...
  SOUTHWESTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 1100 PM MDT

* AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
   ARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TORRINGTON...LYMAN...MORRILL...VETERAN AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4224 10395 4191 10387 4173 10452 4201 10458

$$

CLAYCOMB
4 follow-up statements
755 
WGUS75 KCYS 202305
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT TUE MAY 20 2014

NEC157-165-WYC015-210500-
/O.CON.KCYS.FF.W.0001.000000T0000Z-140521T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTTS BLUFF NE-GOSHEN WY-SIOUX NE-
505 PM MDT TUE MAY 20 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SIOUX...
SOUTHERN GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL 1100 PM
MDT...

AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR 
ESTIMATED RAINFALL OF 1.25 TO 1.5 INCHES HAVE FALLEN OVER THE CITY 
OF TORRINGTON.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TORRINGTON...LYMAN...MORRILL...VETERAN AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO A HALF INCH OF RAIN IS EXPECTED 
IS POSSIBLE IN THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4224 10395 4191 10387 4173 10452 4201 10458

$$

CLAYCOMB
557 
WGUS75 KCYS 210156
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
756 PM MDT TUE MAY 20 2014

NEC157-165-WYC015-210500-
/O.CON.KCYS.FF.W.0001.000000T0000Z-140521T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTTS BLUFF NE-GOSHEN WY-SIOUX NE-
756 PM MDT TUE MAY 20 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SIOUX...
SOUTHERN GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL 1100 PM
MDT...

AT 753 PM MDT...GOSHEN COUNTY LAW ENFORCEMENT REPORTED THAT THE 
FLOODING IN TORRINGTON IS STILL OCCURRING DUE TO VERY HEAVY RAINFALL 
FROM A THUNDERSTORM EARLIER THIS EVENING. ALTHOUGH THE WATER HAS 
GONE DOWN IN A FEW PLACES...SEVERAL AREAS ARE STILL BEING IMPACTED 
BY FLASH FLOODING. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...TORRINGTON...LYMAN...MORRILL...VETERAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS 
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS 
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4224 10395 4191 10387 4173 10452 4201 10458

$$

TJT
590 
WGUS75 KCYS 210347
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
947 PM MDT TUE MAY 20 2014

NEC157-165-210401-
/O.CAN.KCYS.FF.W.0001.000000T0000Z-140521T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTTS BLUFF NE-SIOUX NE-
947 PM MDT TUE MAY 20 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN SIOUX
AND NORTHWESTERN SCOTTS BLUFF COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4219 10408 4191 10406 4194 10425 4211 10429

$$

WYC015-210500-
/O.CON.KCYS.FF.W.0001.000000T0000Z-140521T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOSHEN WY-
947 PM MDT TUE MAY 20 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL GOSHEN
COUNTY UNTIL 1100 PM MDT...

AT 753 PM MDT...GOSHEN COUNTY LAW ENFORCEMENT REPORTED THAT THE 
FLOODING IN TORRINGTON IS STILL OCCURRING DUE TO VERY HEAVY RAINFALL 
FROM A THUNDERSTORM EARLIER THIS EVENING. ALTHOUGH THE WATER LEVEL HAS 
SUBSIDED IN A FEW PLACES...SEVERAL AREAS ARE STILL BEING IMPACTED BY 
FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4219 10408 4191 10406 4194 10425 4211 10429

$$

TJT
323 
WGUS75 KCYS 210451
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1051 PM MDT TUE MAY 20 2014

WYC015-210506-
/O.EXP.KCYS.FF.W.0001.000000T0000Z-140521T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOSHEN WY-
1051 PM MDT TUE MAY 20 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL GOSHEN
COUNTY WILL BE ALLOWED TO EXPIRE AT 1100 PM MDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4219 10408 4191 10406 4194 10425 4211 10429

$$

TJT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at May 20, 3:23 PM MDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 20, 3:23 PM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
323 PM MDT TUE MAY 20 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 300 PM MDT TUE MAY 20 2014

FORECAST CHALLENGES CONTINUE TO BE SEVERE THUNDERSTORM CHANCES
TODAY AND WEDNESDAY.

CURRENTLY...FAIRLY QUIET RIGHT NOW EARLY THIS AFTERNOON ACROSS THE
CWFA. STARTING TO GET SOME LIGHTNING STRIKES FROM CONVECTION
DEVELOPING OVER THE LARAMIE RANGE. WOULD EXPECT THIS TO CONTINUE
TO INCREASE IN COVERAGE AND INTENSITY AS THE AFTERNOON CONTINUES.
EASTERLY TO SOUTHEASTERLY SURFACE WINDS ACROSS EASTERN PORTIONS OF
THE CWFA WITH PRETTY GOOD DEWPOINTS. GETTING UPPER 40S OUT BY
CHADRON...47 HERE AT CHEYENNE AND 43 UP BY DOUGLAS. TEMPERATURES
IN THE MID 60S JUST ABOUT EVERYWHERE EAST OF THE LARAMIE RANGE.
LATEST SPC MESOANALYSIS SHOWING SURFACE BASED CAPES AROUND 1000
J/KG ALONG THE LARAMIE RANGE WITH NO CONVECTIVE INHIBITION
ANALYZED AT THIS TIME. LIFTED INDICES NEAR ZERO JUST ABOUT
EVERYWHERE WITH -3C IN THE GENERAL LOCATION WHERE CONVECTION IS
INITIATING. LATEST WATER VAPOR IMAGERY SHOWING CLOSED LOW MOVING
INTO CENTRAL NEVADA THIS AFTERNOON.

FOR LATER THIS AFTERNOON...LOOKING AT LIFTED INDICES TO CONTINUE
FALLING TO -3 TO -4C ACROSS MUCH OF THE AREA EAST OF THE LARAMIE
RANGE BY 00Z. LATEST HRRR CONVECTIVE FORECAST KEYED INTO A
SUPERCELL DEVELOPING NEAR WHEATLAND THIS AFTERNOON...THEN TRACKING
EAST ACROSS TORRINGTON BY 23Z AND THEN INTO SOUTHERN SIOUX COUNTY
BY THE 00-01Z TIME FRAME. CONVECTION FAIRLY WIDESPREAD ACROSS THE
NORTHERN PANHANDLE AFTER 00Z. HIGH 0-6KM BULK SHEAR FORECASTS OF
60 TO 65KTS SHOULD SUPPORT VERY LARGE HAIL DEVELOPMENT WITH STORMS
THAT GET GOING THIS AFTERNOON. ONE LAST ITEM WITH THE STORMS
TODAY. FORECAST STORM MOTIONS ARE LOW...GENERALLY 10KTS OR LESS.
SO WE NEED TO WATCH FOR HEAVY RAIN/POSSIBLE LOCALIZED FLASH
FLOODING.

PRETTY MUCH A REPEAT FOR WEDNESDAY AFTERNOON. SEVERE THUNDERSTORM
POTENTIAL WILL CONTINUE FOR LOCATIONS EAST OF THE LARAMIE RANGE.
MAYBE MORE DOWN IN THE SOUTHERN PART OF THE CWFA DOWN HERE NEAR
CHEYENNE.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 300 PM MDT TUE MAY 20 2014

MEDIUM RANGE GUIDANCE IS IN EXCELLENT AGREEMENT WITH A POTENT CUTOFF
LOW OVER THE 4 CORNERS EARLY IN THE FCST PERIOD. NOT MUCH CHANGE IN
SENSIBLE WEATHER ACROSS THE REGION WITH THIS PATTERN IN PLACE...WITH
CONTINUED DAILY CHANCES FOR SHOWERS AND STORMS THROUGH THE WEEKEND
AND INTO EARLY NEXT WEEK. THIS FEATURE LIFTS NORTHEAST TOWARD THE
CENTRAL HIGH PLAINS ON SUN AND MON WITH THE ECMWF STILL ADVERTISING
DEFORMATION PRECIP BANDING ON THE BACK SIDE. POTENTIAL EXISTS FOR A
FAIRLY WIDESPREAD MODERATE RAIN EVENT DURING THIS TIME...HOWEVER THE
GFS IS NOT AS BULLISH WITH QPF AMOUNTS. WILL NEED TO WATCH CLOSELY
AS THIS WILL CAUSE HYDRO ISSUES IF THIS PCPN FALLS OVER THE SNOW
PACKED MOUNTAINS. H7 TEMPS WILL BE AROUND 8 TO 10 DEG C THROUGH THE
MAJORITY OF THE FCST PERIOD...GIVING WAY TO HIGHS BETWEEN 65 AND 75
DEGREES FOR MUCH OF THE LOWER ELEVATIONS. WESTERLY DOWNSLOPE RETURNS
ON MON...GIVING WAY TO WARMER AND DRIER CONDITIONS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING)
ISSUED AT 1129 AM TUE MAY 20 2014

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST
OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. INITIAL ACTIVITY
WILL BE OVER THE HIGHER TERRAIN OF SOUTHEAST WYOMING AFTER 20 UTC
BEFORE SPREADING INTO THE PANHANDLE LATER IN THE DAY. THESE STORMS
MAY PRODUCE LARGE HAIL AND GUSTY/ERRATIC WINDS...AS WELL AS BRIEF
MVFR CIGS OR VSBYS. WESTERN TERMINALS WILL SEE WIND GUSTS BETWEEN
25 AND 30 KTS THROUGH EARLY EVE OUTSIDE OF THUNDERSTORMS. MOIST
SOUTHEAST FLOW MAY RESULT IN LOW STRATUS AND MVFR CIGS BELOW 3000
FEET AGL AT KCYS AROUND 12-15 UTC WED.

&&

.FIRE WEATHER...
ISSUED AT 300 PM MDT TUE MAY 20 2014

CONCERNS TO REMAIN LOW FOR THE REST OF THE WEEK WITH CONDITIONS
AND FUELS EXPECTED TO REMAIN NON-CRITICAL. SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS WILL MOVE ACROSS MAINLY EASTERN DISTRICTS
MOST DAYS WITH VERY GOOD CHANCES FOR WETTING RAINS. A MORE
WIDESPREAD RAIN EVENT SATURDAY AFTERNOON THROUGH MONDAY MORNING
SHOULD DEVELOP ACROSS SOUTHEAST WYOMING AND NEBRASKA
PANHANDLE...SO FIRE WEATHER CONCERNS ARE MINIMAL.

&&

.HYDROLOGY...
ISSUED AT 300 PM MDT TUE MAY 20 2014

NORMAL TO ABOVE NORMAL TEMPERATURES TO CONTINUE FOR THE REMAINDER
OF THE WEEK FOR THE FORECAST AREA...ALONG WITH A CONTINUED WET
PATTERN. RISES ON TRIBUTARIES AND HEADWATERS ARE EXPECTED FOR THE
SNOWY AND SIERRA MADRE RANGES WITH THESE WARM TEMPERATURES. THE
LARAMIE RIVER...UPPER NORTH PLATTE AND LITTLE SNAKE RIVERS SHOULD
CONTINUE TO SEE SIGNIFICANT RISES THROUGH THE END OF THE WEEK.
RAIN CHANCES CONTINUE JUST ABOUT EVERY AFTERNOON AND EVENING
THROUGH THE WEEKEND. THE ECMWF FORECAST MODEL CONTINUES TO
FORECAST A WIDESPREAD MODERATE RAIN EVENT SATURDAY AFTERNOON
THROUGH MONDAY MORNING FOR AREAS WEST OF THE LARAMIE RANGE. THIS
IS DUE TO A SLOW MOVING LOW PRESSURE SYSTEM TRACKING ACROSS CENTRAL
COLORADO. FREEZING LEVELS LOOK TO STAY ABOVE 10K FEET THROUGH THIS
EVENT. SO RAPID SNOW MELT AND SIGNIFICANT FLOODING/RIVER RISES
COULD TAKE PLACE. WILL CONTINUE TO MONITOR AND ISSUE ANY WATCHES
AS THE EVENT DRAWS CLOSER.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...CLAYCOMB
LONG TERM...HAMMER
AVIATION...HAMMER
FIRE WEATHER...CLAYCOMB
HYDROLOGY...CLAYCOMB
Hazardous weather outlook, May 20, 3:03 PM MDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT TUE MAY 20 2014

NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-115>119-
212115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
303 PM MDT TUE MAY 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THE AREA
THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD BECOME SEVERE
WITH GOLF BALL SIZED HAIL AND STRONG DOWN BURST WINDS UP TO 70 MPH.
EXPECT THE MAJORITY OF THESE SEVERE THUNDERSTORMS TO DEVELOP ALONG
AND SOUTH OF A LINE FROM DOUGLAS TO ALLIANCE AND CONTINUE THROUGH
9 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ON A
DAILY BASIS THROUGH THE WEEK. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE EACH AFTERNOON THROUGH SATURDAY WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREATS WITH THESE SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO CONTACT THE NATIONAL WEATHER SERVICE TO
REPORT SEVERE WEATHER.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-109>114-212115-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
303 PM MDT TUE MAY 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON AND LINGER INTO EARLY THIS EVENING. SEVERE
THUNDERSTORMS ARE NOT EXPECTED ACROSS CARBON COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL
REMAIN A GOOD BET FOR MUCH OF THE PERIOD.

A WIDESPREAD MODERATE RAIN EVENT IS POSSIBLE SATURDAY NIGHT INTO
MONDAY AS A SLOW MOVING LOW PRESSURE SYSTEM TRACKS ACROSS
COLORADO. WIDESPREAD MODERATE RAIN AMOUNTS ARE POSSIBLE. MODERATE
RAIN AMOUNTS OVER SNOW PACK COULD LEAD TO SIGNIFICANT SNOW
MELT...CREATING RAPID RISES FOR RIVERS AND STREAMS COMING OUT OF
THE SNOWY AND SIERRA MADRE RANGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

In the hours before

Local storm report, May 20, 4:35 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
435 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             TORRINGTON              42.07N 104.18W
05/20/2014  E0.25 INCH       GOSHEN             WY   LAW ENFORCEMENT

            COVERS THE GROUND

&&

BCHAPMAN
Local storm report, May 20, 4:39 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
439 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             TORRINGTON              42.07N 104.18W
05/20/2014  E0.75 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

BCHAPMAN
Special weather statement, May 20, 4:45 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
445 PM MDT TUE MAY 20 2014

WYZ101-103-107-202345-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NORTH
LARAMIE RANGE WY-
445 PM MDT TUE MAY 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE AND
SOUTHEASTERN CONVERSE COUNTIES UNTIL 545 PM MDT...

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF ESTERBROOK CAMPGROUND...OR 12
MILES SOUTH OF DOUGLAS...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GLENDO...
  GLENDO RESERVOIR...
  TWO MOON CAMPGROUND...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 109 AND
130.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4276 10494 4244 10483 4248 10542 4266 10545
TIME...MOT...LOC 2245Z 263DEG 22KT 4258 10531

HAMMER
Special weather statement, May 20, 4:47 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
447 PM MDT TUE MAY 20 2014

WYZ108-202345-
GOSHEN COUNTY WY-
447 PM MDT TUE MAY 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSHEN COUNTY UNTIL 545
PM MDT...

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF VETERAN...OR 20 MILES
SOUTHWEST OF TORRINGTON...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VETERAN...
  YODER...
  HAWK SPRINGS...
  HAWK SPRINGS RECREATION AREA...
  HAWK SPRINGS CAMPGROUND...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4195 10405 4166 10406 4180 10458 4197 10456
TIME...MOT...LOC 2247Z 275DEG 23KT 4188 10445

HAMMER
Local storm report, May 20, 4:57 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             1 NE TORRINGTON         42.07N 104.17W
05/20/2014  M0.25 INCH       GOSHEN             WY   TRAINED SPOTTER

            AS OF 450 PM MDT...MEASURED 1.24 INCHES OF RAIN. HAIL
            COVERED THE GROUND TO 1 INCH DEPTH.

&&

RUBIN
Local storm report, May 20, 4:58 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             TORRINGTON              42.07N 104.18W
05/20/2014  E1.00 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 6:08 PM MDTSpecial Weather StatementCYSMorrill52 min
May 19, 6:10 PM MDTSpecial Weather StatementCYSBanner65 min
May 19, 6:12 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball63 min
May 19, 6:15 PM MDTSevere Thunderstorm WarningCYSBanner, Morrill, Scotts Bluff60 min
May 19, 6:44 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill61 min
May 19, 7:04 PM MDTSpecial Weather StatementCYSMorrill26 min
May 19, 7:45 PM MDTSpecial Weather StatementCYSCheyenne45 min
May 19, 8:01 PM MDTSevere Thunderstorm WarningCYSCheyenne44 min
May 20, 5:13 PM MDTSpecial Weather StatementCYSScotts Bluff62 min
May 20, 5:23 PM MDTTornado Warning Tornado observedCYSScotts Bluff, Sioux37 min
May 19, 6:54 PM MDTSpecial Weather StatementCYSLaramie51 min
May 20, 1:31 PM MDTSpecial Weather StatementCYSConverse59 min
May 20, 1:41 PM MDTSpecial Weather StatementCYSPlatte64 min
May 20, 1:50 PM MDTSevere Thunderstorm WarningCYSPlatte40 min
May 20, 2:30 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte45 min
May 20, 2:33 PM MDTSpecial Weather StatementCYSConverse57 min
May 20, 2:53 PM MDTSevere Thunderstorm WarningCYSConverse52 min
May 20, 2:54 PM MDTSpecial Weather StatementCYSPlatte66 min
May 20, 3:17 PM MDTSpecial Weather StatementCYSGoshen58 min
May 20, 3:52 PM MDTSevere Thunderstorm WarningCYSGoshen38 min
May 20, 4:33 PM MDTSpecial Weather StatementCYSGoshen57 min
May 20, 4:45 PM MDTSpecial Weather StatementCYSConverse60 min
May 20, 4:47 PM MDTSpecial Weather StatementCYSGoshen58 min

Nearby

Flash Flood Warnings in Nebraska, 2014Flash Flood Warnings in Wyoming, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.